MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G49227
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: charge tech.Similar to device marketed under pma/510(k): k171513.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the tip of the wire broke off in the catheter.They had to snare the tip to remove it.They were not able to successfully manipulate the catheter.The dialysis is ok and flowing where it should.Additional information received on 01mar2021: it was a dialysis catheter and they had to use forcep to remove the tip of wire from the catheter.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Correction- the summary report designation is incorrect, the report is not a summary report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the tip of the wire guide broke off in an unknown dialysis catheter and was removed by forceps.Dialysis flowed as intended, no impact on the patient.The returned wire guide incl.The safety wire inside had fractured close to the welding 175mm from the distal tip.Some shavings were noted on both sides of the fracture.A scanning electron microscopy analysis did not reveal any sign of inclusion or material imperfection, but did show a relatively extreme bent in the fracture area and a relatively flat fracture surface, thus indicative of possible brittle or torsion fracture.Based on these findings the exact reason for the fractured wire guide cannot be determined, but it is suggested that it somehow stuck inside the unknown dialysis catheter and fractured during attempts to free it for retrieval.The instructions for use caution that the end hole size and length of the catheter must be taken into consideration to ensure proper fit between the wire guide and catheter.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LUNDERQUIST SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key11403664
Report Number3002808486-2021-00922
Device Sequence Number3382321
Product Code DQX
UDI-Device Identifier00827002492271
UDI-Public(01)00827002492271(17)251130(10)E4045443
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberG49227
Device Catalogue NumberTSMG-35-145-7-LES
Device Lot NumberE4045443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/31/2021
06/22/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/09/2021
06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;